MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE LUA

NOVOCURE GMBH OPTUNE LUA
Model Number TFT9200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 06/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure medical opinion is that contribution of the array placement to the skin irritation cannot be ruled out.A risk factor for skin irritation in this patient includes concomitant pemetrexed (rash, pruritus, alopecia and urticaria are common adverse reactions.Source: pemetrexed prescribing information).Medical device site reaction is an expected event with device use and was reported as an adverse event in the ef-23 trial of optune lua together with pemetrexed and cisplatin or carboplatin in patients with mesothelioma (66%) low-medium reaction, (5%) severe reaction.Insomnia is related to optune lua therapy, although not serious.
 
Event or Problem Description
An 85-year-old male patient with biphasic pleural mesothelioma started optune lua therapy on (b)(6) 2022.During review of the patient's medical records, received by novocure on july 30, 2024, it was noted on (b)(6) 2024, the patient developed localized skin irritation, characterized by itching and a rash originating from hair follicles, secondary to optune lua therapy.The patient was subsequently evaluated by a dermatologist and treated with hydroxyzine and diphenhydramine to alleviate the itching.On november 21, 2024, the patient informed novocure that he has been suffering from itching for two years, which made it difficult for him to fall asleep.Reportedly, the patient tried many over-the-counter ointments, was seen by a dermatologist and was changing the arrays daily.The prescribing physician was contacted for further details without reply.

Brand Name
OPTUNE LUA
Common Device Name
OPTUNE LUA
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root, 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root, 6039
SZ   6039
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key20783796
Report Number3010457505-2024-00394
Device Sequence Number17406428
Product Code QGZ
UDI-Device Identifier07290107983235
UDI-Public(01)07290107983235(11)210518
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
H180002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFT9200
Device Catalogue NumberTFT9200US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Initial Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETYLSALICYLIC ACID; ALLOPURINOL; CANDESARTAN; CARVEDILOL; CETIRIZINE; EMPAGLIFLOZIN; ETHYL EICOSAPENTAENOIC ACID; FOLIC ACID; GABAPENTIN; GLIPIZIDE; MONTELUKAST; PEMETREXED; ROSUVASTATIN; SACUBITRIL/VALSARTAN; SILDENAFIL; TORSEMIDE; TRAZODONE; TRAZODONE; VITAMIN B-12
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale